Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 113, NWS San Angelo, TX

November 20, 2025Brown County, Coleman County, McCulloch County, Texas

NWS San Angelo, TX issued this flash flood warning at Nov 20, 2025, 11:01 AM CST for Brown County, Coleman County, McCulloch County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2025, 11:01 AM CST (17:01 UTC)
Expired
Nov 20, 2025, 2:00 PM CST
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Brown County, TX, Coleman County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 115 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

525 
WGUS54 KSJT 201701
FFWSJT
TXC049-083-307-202000-
/O.NEW.KSJT.FF.W.0113.251120T1701Z-251120T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1101 AM CST Thu Nov 20 2025

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southwestern Brown County in west central Texas...
  Southeastern Coleman County in west central Texas...
  Northern McCulloch County in west central Texas...

* Until 200 PM CST.

* At 1100 AM CST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Rockwood, Waldrip, Trickham, Winchell, Lohn, Mercury, Gouldbusk, 
  Placid, Brookesmith, Pear Valley, Doole, Whon, Us-283 Near The 
  Mcculloch-Coleman County Line, Fife, Shields, Milburn and Mozelle.

This includes the following Low Water Crossings...
FM 1028 crossing Corn Creek, County Road 258 crossing Home Creek, 
County Road 222 crossing Home Creek, crossings along County Road 
302, County Road 356 crossing Little Saddle Creek, County Road 314 
crossing East Fork Cow Creek and County Road 201 crossing Clear 
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3169 9944 3163 9920 3158 9900 3147 9907
      3146 9908 3146 9909 3143 9909 3122 9922
      3133 9960 3134 9960 3141 9960

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 4:57 AM CST, 6 hours 4 minutes earlier. Its key messages:

  • Flood Watch remains in effect through tonight.
  • Rain chances continue through tonight, before decreasing Friday. There's a risk for excessive rainfall and flooding.
  • There is a high chance (90%+) of at least 2 inches of rainfall across the Heartland and Hill Country by this afternoon, with a small chance of at least 1 inch of rain (less than 30%) for areas from Abilene to San Angelo.
Area forecast discussion, Nov 20, 4:57 AM CST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
457 AM CST Thu Nov 20 2025

...New AVIATION...

.KEY MESSAGES...

- Flood Watch remains in effect through tonight.

- Rain chances continue through tonight, before decreasing
  Friday. There's a risk for excessive rainfall and flooding.

- There is a high chance (90%+) of at least 2 inches of rainfall
  across the Heartland and Hill Country by this afternoon, with a
  small chance of at least 1 inch of rain (less than 30%) for
  areas from Abilene to San Angelo.

&&

.SHORT TERM...
(Today through tonight)
Issued at 1122 PM CST Wed Nov 19 2025

Showers and thunderstorms are expected to persist through
tonight, with the primary impacts being potential flooding due to
heavy rainfall, strong outflow winds, dangerous lightning, and a
small chance for large hail. Copious amounts of low-level moisture
remain across the area, with PWAT (Precipitable Water) values
nearing the 1.75 inch range which is well above average for this
time of year. Models continue to show areas of heavy rainfall
across portions of the northwestern Hill Country, Edwards Plateau,
and southern portions of the Concho Valley and Heartland, as a
series of shortwave disturbances track across the area. With the
heavy rainfall we are seeing overnight and models are indicating
we should see through the rest of the day today, the Flood Watch
will remain in effect through tonight.

There remains some uncertainty with regards to extent and exact
amounts, but HREF probabilities are now showing a high chance
(90%+) of greater than 2 inches of rain over the next 24 hours
across the NW Hill Country around Junction, with point totals in
some models creeping above 8 inches in a few instances. Amounts
just to the south are even higher and are reaching 10+ inches (and
a reminder that the South LLano River flows north into Kimble
County from Kerr and Edwards Counties). Soils are dry but this is
the Hill Country where topsoil is shallow and runoff occurs very
quickly. That much rain in a short amount of time could cause
problems despite the recent dry conditions.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1206 AM CST Thu Nov 20 2025

Quieter weather is expected Friday into Saturday as the system
bringing the current precipitation moves off to the northeast and
we fall under southwest flow aloft. Highs will generally range
from the upper 60s to lower 70s, with light west winds on Friday
becoming east to southeasterly Saturday in response to surface
pressure falls to our west.

By Saturday, the next upper level system is expected to be over
the northern Baja Peninsula while beginning to turn to the
northeast into the Desert Southwest. Surface pressure falls to our
west in response to the approach of the upper system will quickly
draw low level Gulf moisture back into the area Saturday into
Sunday. And while we could see a few showers and isolated storms
Saturday afternoon south of Interstate 20, shortwave ridging over
west central Texas will likely limit coverage of any
precipitation.

On Sunday, the upper level low will move into the Four Corners
region. Similar to the current system, shortwaves rotating around
the low in combination with height falls aloft will increase lift
Sunday into Sunday night. At the surface, a Pacific cold front
will move into the area providing a focus for convection as well.
All this points to increasing confidence in another round of
showers and thunderstorms for west central Texas Sunday into
Sunday night. The main concern will again be locally heavy
rainfall and flooding, especially after the current event drops
and inch-plus of rainfall over most of the area through tomorrow
night. As mentioned in the previous AFD, there is a Marginal to
Slight Risk of excessive rainfall for our region. Similar to this
event, severe storms are also a concern, but secondary to heavy
rain at this time. Most of the precipitation will be out of the
area by early Monday afternoon.

Expect dry weather, mostly clear skies, and cooler temperatures
through the Thanksgiving holiday.

&&

.AVIATION...
(12Z TAFS)
Issued at 429 AM CST Thu Nov 20 2025

The second round of thunderstorms with very heavy rainfall has
started to take shape across portions of the Concho Valley and
Northern Edwards Plateau this morning, and is expected to become
more widespread through this afternoon. Expect MVFR to IFR
conditions under these showers and thunderstorms, through out the
day today across all terminals. Most showers and thunderstorms
will form along a KABI to KSJT to KSOA line and slowly track
eastward through KBBD and KJCT by later this morning. Showers and
thunderstorms are expected to diminish tonight, but MVFR ceilings
are likely again tonight into Friday morning given the ample low
level moisture and calm winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     71  52  74  45 /  90  60   0   0
San Angelo  70  50  73  43 /  90  50   0   0
Junction    73  54  75  47 / 100  70  20  10
Brownwood   71  54  75  44 / 100  80  10   0
Sweetwater  71  50  72  47 /  90  40   0   0
Ozona       71  51  73  46 /  90  40   0   0
Brady       70  56  73  48 / 100  80  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Brown-Kimble-Mason-
McCulloch-Menard-San Saba-Sutton.

&&

SHORT TERM...TP
LONG TERM....20
AVIATION...TP

In the hours before

Special weather statement, Nov 20, 7:47 AM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
747 AM CST Thu Nov 20 2025

TXZ073-154-168>170-201415-
Mason TX-Menard TX-Kimble TX-McCulloch TX-Concho TX-
747 AM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN KIMBLE...MCCULLOCH...
CENTRAL MENARD...NORTHWESTERN MASON AND SOUTHEASTERN CONCHO COUNTIES
THROUGH 815 AM CST...

At 746 AM CST, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Us-
83 And Ranch Road 1773, or 7 miles south of Menard, moving northeast
at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brady, Menard, Melvin, Brady Lake, Lohn, Rochelle, Pear Valley, Calf
Creek, Hext, The Intersection Of Us-
83 And Ranch Road 1773, The Intersection Of Us-
190 And Ranch Road 1311, Us-190 Near The Menard-
Mcculloch County Line, Us-83 Near The Kimble-
Menard County Line, and The Intersection Of Us-83 And Highway 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3081 9995 3139 9948 3117 9909 3111 9909
      3066 9977
TIME...MOT...LOC 1346Z 221DEG 40KT 3081 9980

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Local storm report, Nov 20, 8:31 AM CST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
831 AM CST Thu Nov 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Flash Flood      Menard                  30.92N 99.79W
11/20/2025                   Menard             TX   Emergency Mngr

            Street flooding was reported in Menard. In
            addition, flooding was reported in the
            Harris Hollow section of Menard.

&&

19
Special weather statement, Nov 20, 10:25 AM CST, 36 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1025 AM CST Thu Nov 20 2025

TXZ139-140-154-155-201715-
Coleman TX-McCulloch TX-Brown TX-San Saba TX-
1025 AM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BROWN...SOUTHEASTERN
COLEMAN...NORTHEASTERN MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES
THROUGH 1115 AM CST...

At 1025 AM CST, Doppler radar was tracking a strong thunderstorm near
Placid, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brownwood, Early, Bangs, Elm Grove, Winchell, Zephyr, Brookesmith,
Lake Brownwood State Park, Camp Bowie, Placid, Mercury, Owens,
Milburn, and Indian Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3169 9875 3161 9878 3149 9899 3147 9900
      3145 9897 3144 9896 3146 9894 3144 9893
      3144 9891 3121 9925 3133 9941 3192 9899
      3170 9868
TIME...MOT...LOC 1625Z 221DEG 49KT 3134 9927

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 6:43 PM CSTSpecial Weather StatementSJTHaskell62 min
Nov 19, 7:14 PM CSTSevere Thunderstorm WarningSJTHaskell61 min
Nov 19, 8:02 PM CSTSpecial Weather StatementSJTFisher58 min
Nov 19, 8:06 PM CSTSpecial Weather StatementSJTThrockmorton54 min
Nov 19, 8:41 PM CSTSpecial Weather StatementSJTHaskell64 min
Nov 19, 8:58 PM CSTSpecial Weather StatementSJTJones62 min
Nov 19, 9:43 PM CSTSpecial Weather StatementSJTHaskell, Throckmorton62 min
Nov 19, 9:54 PM CSTSpecial Weather StatementSJTTom Green66 min
Nov 19, 10:40 PM CSTAreal Flood AdvisorySJTTom Green3 hr
Nov 19, 10:40 PM CSTSpecial Weather StatementSJTThrockmorton50 min
Nov 19, 10:52 PM CSTSpecial Weather StatementSJTRunnels53 min
Nov 19, 11:01 PM CSTSpecial Weather StatementSJTKimble59 min
Nov 20, 12:08 AM CSTSpecial Weather StatementSJTColeman52 min
Nov 20, 12:28 AM CSTSpecial Weather StatementSJTBrown, Coleman62 min
Nov 20, 1:28 AM CSTSpecial Weather StatementSJTBrown62 min
Nov 20, 3:11 AM CSTSpecial Weather StatementSJTSchleicher64 min
Nov 20, 3:13 AM CSTSpecial Weather StatementSJTTom Green62 min
Nov 20, 3:18 AM CSTAreal Flood AdvisorySJTCrockett, Schleicher, Sutton3 hr
Nov 20, 3:20 AM CSTAreal Flood AdvisorySJTTom Green100 min
Nov 20, 4:27 AM CSTAreal Flood AdvisorySJTConcho, Menard, Schleicher, Sutton, Tom Green3 hr
Nov 20, 6:23 AM CSTAreal Flood AdvisorySJTKimble, Sutton3 hr
Nov 20, 7:22 AM CSTFlash Flood Warning Considerable damage threatSJTKimble, Sutton8 hr
Nov 20, 7:38 AM CSTFlash Flood Warning Considerable damage threatSJTMenard3 hr
Nov 20, 7:47 AM CSTSpecial Weather StatementSJTMcCulloch, Menard28 min
Nov 20, 8:32 AM CSTFlash Flood Warning Considerable damage threatSJTConcho, McCulloch, Menard3 hr
Nov 20, 8:46 AM CSTAreal Flood AdvisorySJTConcho, McCulloch, Menard, Schleicher, Tom Green3 hr
Nov 20, 10:25 AM CSTSpecial Weather StatementSJTBrown50 min
Nov 20, 10:32 AM CSTFlash Flood Warning Considerable damage threatSJTMenard5 hr
Nov 20, 11:07 AM CSTSpecial Weather StatementSJTBrown38 min
Nov 20, 11:39 AM CSTFlash Flood Warning Considerable damage threatSJTConcho, McCulloch, Menard3 hr
Nov 20, 12:16 PM CSTFlash Flood Warning Considerable damage threatSJTBrown, Coleman3 hr
Nov 20, 1:29 PM CSTFlash Flood Warning EmergencyCatastrophic damage threatSJTConcho, McCulloch, Menard3 hr
Nov 20, 1:53 PM CSTRiver Flood WarningSJTMenard6 hr
Nov 20, 1:54 PM CSTRiver Flood WarningSJTMcCulloch6 hr
Nov 20, 1:55 PM CSTRiver Flood WarningSJTSan Saba29 hr
Nov 20, 2:00 PM CSTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard, San Saba3 hr
Nov 20, 2:09 PM CSTAreal Flood AdvisorySJTKimble3 hr
Nov 20, 2:33 PM CSTFlash Flood Warning Considerable damage threatSJTMcCulloch, Mason, Menard3 hr
Nov 20, 2:57 PM CSTSpecial Weather StatementSJTMenard48 min
Nov 20, 3:34 PM CSTAreal Flood AdvisorySJTBrown, Coleman, McCulloch116 min
Nov 20, 3:39 PM CSTAreal Flood AdvisorySJTMenard111 min
Nov 20, 4:02 PM CSTSpecial Weather StatementSJTCoke, Irion, Schleicher, Sterling, Tom Green28 min
Nov 20, 4:08 PM CSTAreal Flood WarningSJTConcho, Kimble, McCulloch, Menard, Sutton6 hr
Nov 20, 5:02 PM CSTSpecial Weather StatementSJTCoke, Irion, Tom Green58 min
Nov 20, 5:06 PM CSTSpecial Weather StatementSJTFisher, Nolan54 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.